Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 206, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 12, 2015, 5:25 PM CDT for Nowata County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2015, 5:25 PM CDT (22:25 UTC)
- Expired
- Jun 12, 2015, 5:55 PM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Nowata County, OK
The radar
The Tulsa radar (KINX), 66 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1078 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
768
WUUS54 KTSA 122225
SVRTSA
OKC105-122315-
/O.NEW.KTSA.SV.W.0206.150612T2225Z-150612T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
525 PM CDT FRI JUN 12 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL NOWATA COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 615 PM CDT
* AT 519 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
NEW ALLUWE...AND MOVING NORTH AT 5 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* THE STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3682 9543 3680 9543 3665 9544 3667 9559
3682 9557
TIME...MOT...LOC 2225Z 196DEG 6KT 3670 9551
HAIL...1.50IN
WIND...60MPH
$$
LACY2 follow-up statements
934
WWUS54 KTSA 122240
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CDT FRI JUN 12 2015
OKC105-122315-
/O.CON.KTSA.SV.W.0206.000000T0000Z-150612T2315Z/
NOWATA OK-
540 PM CDT FRI JUN 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
NOWATA COUNTY UNTIL 615 PM CDT...
AT 538 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
NEW ALLUWE...AND MOVING EAST AT 10 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* THE STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3667 9558 3678 9552 3682 9543 3680 9543
3665 9544
TIME...MOT...LOC 2241Z 255DEG 10KT 3673 9547
HAIL...1.50IN
WIND...60MPH
$$
LACY293
WWUS54 KTSA 122255
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
555 PM CDT FRI JUN 12 2015
OKC105-122305-
/O.CAN.KTSA.SV.W.0206.000000T0000Z-150612T2315Z/
NOWATA OK-
555 PM CDT FRI JUN 12 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NOWATA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3667 9558 3678 9552 3682 9543 3680 9543
3665 9544
TIME...MOT...LOC 2255Z 255DEG 10KT 3674 9542
$$
LACYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:07 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 12, 3:07 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
307 PM CDT FRI JUN 12 2015
.DISCUSSION...
THE THREAT FOR HEAVY RAIN WILL ENTER THE FORECAST ONCE AGAIN FOR
PORTIONS OF EASTERN OKLAHOMA AND WESTERN ARKANSAS THIS WEEKEND.
A FLASH FLOOD WATCH WILL BE POSTED FOR A FEW COUNTIES IN NORTHEAST
OKLAHOMA...MAINLY NORTH AND WEST OF TULSA FROM TONIGHT INTO SUNDAY
AFTERNOON.
AN UNSETTLED PERIOD OF WEATHER IS EXPECTED FOR MUCH OF THE FORECAST
PERIOD. THIS IS LARGELY DUE TO TWO MID-LEVEL LOWS THAT WILL AFFECT
THE AREA OVER THE NEXT SEVERAL DAYS. FIRST IS THE MID-LEVEL LOW
CURRENTLY OVER WESTERN KANSAS AND THE SECOND IS A MID-LEVEL LOW
STILL OVER CENTRAL CALIFORNIA. A COLD FRONT WILL DROP INTO EXTREME
NORTHEAST OKLAHOMA LATER TONIGHT INTO SATURDAY MORNING BEFORE MOVING
BACK NORTH. THIS BOUNDARY WILL ALSO AID IN BRINGING SHOWERS AND
THUNDERSTORMS TO THE REGION LATER TONIGHT AND AGAIN ON SATURDAY.
AS WE MOVE INTO NEXT WEEK...MORE TROPICAL MOISTURE FROM THE GULF
WILL SURGE INTO THE REGION HELPING TO FUEL THE DAILY SCATTERED
SHOWER AND THUNDERSTORM ACTIVITY.
THE MAIN THREAT DURING THIS FORECAST PERIOD WILL BE THE HEAVY RAIN.
AT THIS TIME...IT LOOKS LIKE THE HEAVIEST RAINS WILL OCCUR NEAR THE
KANSAS/OKLAHOMA BORDER WHERE 2 TO 4 INCHES OF RAIN WILL BE COMMON
DURING THE FORECAST PERIOD. LESSER AMOUNTS ARE EXPECTED FURTHER TO
THE SOUTH. HOWEVER...LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. THE
SEVERE THREAT IS LIMITED WITH ORGANIZED SEVERE WEATHER NOT EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 85 72 85 / 60 70 70 50
FSM 72 87 72 85 / 20 40 50 40
MLC 72 85 72 85 / 30 40 50 30
BVO 69 84 70 85 / 70 70 70 60
FYV 69 82 69 83 / 30 40 50 40
BYV 69 83 69 83 / 20 50 50 50
MKO 71 85 70 86 / 40 30 50 40
MIO 70 85 70 85 / 60 40 60 50
F10 71 84 71 84 / 50 50 50 40
HHW 72 84 71 84 / 20 40 50 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM FRIDAY TO 1 PM SUNDAY FOR OKZ054-
OKZ055-OKZ059.
AR...NONE.
&&
LONG TERM....10Hazardous weather outlook, Jun 12, 4:55 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 455 PM CDT FRI JUN 12 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 455 PM CDT FRI JUN 12 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA...NORTH OF INTERSTATE 44. ONSET...EVENING / OVERNIGHT HOURS. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA...NORTH OF INTERSTATE 44. ONSET...EVENING / OVERNIGHT. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. THREAT DIMINISHING THIS EVENING. DISCUSSION... THUNDERSTORM CHANCES WILL INCREASE THIS EVENING INTO THE OVERNIGHT HOURS... ESPECIALLY ACROSS NORTHEAST OKLAHOMA. A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE... HOWEVER...LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY CONCERN...MAINLY NORTH OF INTERSTATE 44 WHERE REPEAT THUNDERSTORMS MAY DEVELOP JUST SOUTH OF A FRONTAL BOUNDARY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... MOIST WEST TO SOUTHWEST UPPER FLOW WILL RESULT IN PERIODIC SHOWER AND THUNDERSTORM CHANCES THROUGH THE WEEKEND INTO MUCH OF NEXT WEEK. AT THIS TIME THE BEST CHANCES APPEAR TO BE SUNDAY NIGHT AND EARLY NEXT WEEK. LOCALLY HEAVY RAINFALL CAN BE ANTICIPATED...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jun 12, 4:15 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
415 PM CDT FRI JUN 12 2015
OKZ056-057-122145-
CRAIG OK-NOWATA OK-
415 PM CDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CRAIG AND EASTERN NOWATA
AT 416 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
CENTRALIA...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CENTRALIA AND CENTRAILIA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3698 9539 3679 9518 3671 9551 3677 9558
TIME...MOT...LOC 2116Z 233DEG 18KT 3678 9549
LACYSpecial weather statement, Jun 12, 4:40 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
440 PM CDT FRI JUN 12 2015
OKZ056-057-122215-
CRAIG OK-NOWATA OK-
440 PM CDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN CRAIG AND NOWATA
AT 440 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
NOWATA...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...NOWATA...DELAWARE AND WATOVA.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3696 9547 3672 9531 3660 9570 3660 9572
3670 9580
TIME...MOT...LOC 2140Z 235DEG 18KT 3669 9569
LACYSpecial weather statement, Jun 12, 4:48 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
448 PM CDT FRI JUN 12 2015
OKZ057-122215-
CRAIG OK-
448 PM CDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CRAIG
AT 448 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CRAIG
COUNTY...MOVING NORTHEAST AT 25 MPH..
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3687 9537 3693 9544 3694 9543 3696 9540
3699 9540 3701 9539 3700 9505
TIME...MOT...LOC 2148Z 233DEG 20KT 3693 9538
LACYSpecial weather statement, Jun 12, 5:11 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
511 PM CDT FRI JUN 12 2015
OKZ056-122245-
NOWATA OK-
511 PM CDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL NOWATA
AT 511 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NOWATA...
MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...NOWATA.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3677 9543 3675 9543 3664 9560 3668 9569
3687 9558
TIME...MOT...LOC 2211Z 220DEG 8KT 3670 9561
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:20 PM CDT | Flash Flood Watch | TSA | Craig, Creek, Nowata, Ottawa, Pawnee, Rogers and 2 more | 36 hr |
| Jun 12, 4:15 PM CDT | Special Weather Statement | TSA | Craig | 30 min |
| Jun 12, 4:37 PM CDT | Areal Flood Advisory | TSA | Craig, Nowata | 113 min |
| Jun 12, 4:40 PM CDT | Special Weather Statement | TSA | Nowata | 35 min |
| Jun 12, 4:48 PM CDT | Special Weather Statement | TSA | Craig | 27 min |
| Jun 12, 5:11 PM CDT | Special Weather Statement | TSA | Nowata | 34 min |
| Jun 12, 5:17 PM CDT | Flash Flood Warning | TSA | Nowata | 4 hr |
| Jun 12, 5:45 PM CDT | Special Weather Statement | TSA | Craig | 30 min |
| Jun 12, 5:56 PM CDT | Special Weather Statement | TSA | Craig | 34 min |
| Jun 12, 6:11 PM CDT | Special Weather Statement | TSA | Osage | 34 min |
| Jun 12, 6:18 PM CDT | Special Weather Statement | TSA | Nowata | 27 min |
| Jun 12, 6:21 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers | 26 min |
| Jun 12, 6:26 PM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Ottawa | 2 hr |
| Jun 12, 6:35 PM CDT | Flash Flood Warning | TSA | Craig | 4 hr |
| Jun 12, 6:57 PM CDT | Flash Flood Warning | TSA | Nowata, Rogers | 4 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.